Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


On the convergence of Hill's method

Authors: Christopher W. Curtis and Bernard Deconinck
Journal: Math. Comp. 79 (2010), 169-187
MSC (2000): Primary 34L16, 65L07
Published electronically: July 6, 2009
MathSciNet review: 2552222
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Hill's method is a means to numerically approximate spectra of linear differential operators with periodic coefficients. In this paper, we address different issues related to the convergence of Hill's method. We show the method does not produce any spurious approximations, and that for self-adjoint operators, the method converges in a restricted sense. Furthermore, assuming convergence of an eigenvalue, we prove convergence of the associated eigenfunction approximation in the $ L^2$-norm. These results are not restricted to selfadjoint operators. Finally, for certain selfadjoint operators, we prove that the rate of convergence of Hill's method to the least eigenvalue is faster than any polynomial power.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 34L16, 65L07

Retrieve articles in all journals with MSC (2000): 34L16, 65L07

Additional Information

Christopher W. Curtis
Affiliation: Department of Applied Mathematics, University of Washington, Seattle, Washington 98195-3420

Bernard Deconinck
Affiliation: Department of Applied Mathematics, University of Washington, Seattle, Washington 98195-3420

Received by editor(s): October 7, 2008
Received by editor(s) in revised form: February 13, 2009
Published electronically: July 6, 2009
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia